MAUDE Adverse Event Report: B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT

B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT
Model Number 710200S
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 12/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).A b.Braun us technician inspected the machine at the user facilty.The treatment trend report for the incident date of (b)(6) 2017 were reviewed.The report indicates the machine did alarm for venous and arterial pressures.The audible alarms were verified to be working when triggered.The investigation is on-going at this time.A follow-up report will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reported that during a therapy the venous access became dislodged from the patient access and the machine did not alarm.The nurse called paramedics due to blood loss and hypotension.
 
Event or Problem Description
As reported by the user facility: reported that during a therapy the venous access became dislodged from the patient access and the machine did not alarm.The nurse called paramedics due to blood loss and hypotension.Additional information was received on 2/15/2018.The venous needle dislodged two (2) hours and thirty (30) minutes after the start of therapy.The blood loss was approximately 300-400ml.It was indicated there was no damage at the connector of the vascular access or the bloodline system.
 
Additional Manufacturer Narrative
Exemption number e2015012.(b)(4).A b.Braun us technician inspected the machine at the user facility.The treatment trend report for the incident date of (b)(6) 2017 were reviewed.The report indicates the machine did alarm for venous and arterial pressures.The audible alarms were verified to be working when triggered.The dialog+ dialysis machine involved in this event was inspected by the b.Braun technician.He reviewed the trend file onsite during the service call and determined that both the venous and arterial alarms were triggered.It was confirmed that there was no malfunction.The dialog+ machine operated as intended.A dialysis machine can detect a venous needle dislodgement if the venous pressure drops below the lower venous pressure limit, as in the current case.If only a small or no pressure change may occur and the venous pressure does not fall below the lower limit, the venous pressure monitor might not detect and alarm a venous needle dislodgement.Therefore, the operator has to monitor the access side carefully.In addition, the lower alarm limit for venous pressure monitoring should be set as closely to the current value as possible (e.G.20 mm hg).These characteristics of a dialysis machine and the consequences are outlined in the guideline for safe operation of medical equipment used for hemodialysis treatments (iec/tr 62653 edition 1.0 2012-06) chapter 5.3.1 and 5.3.3.Therefore, the instructions for use of the dialog+ dialysis machine warns the user in chapter 5.3 as follows: - risk to patient due to blood loss if cannulas get disconnected or slip out! - standard monitoring function of the dialysis machine cannot safely detect that such a situation has arisen! - ensure that the access to the patient always remains fully visible during therapy.- ensure that cannulas are adequately fixed.- regularly check patient access.- venous lower limit should preferably be > 0 mmhg.Since there was no malfunction of the dialog+ dialysis machine complained in the current case, no further measures will be initiated.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
DIALOG+® 
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG - MELSUNGEN
schwarzenberger weg 73-79
melsungen, D-342 12
GM  D-34212
MDR Report Key7214888
Report Number3002879653-2018-00001
Device Sequence Number13486572
Product Code KDI
UDI-Device Identifier04046964285608
UDI-Public(01)04046964285608
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
Report Date (Section F) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number710200S
Device Catalogue Number710200S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/04/2018
Event Location Outpatient Treatment Facility
Date Report to Manufacturer03/01/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/01/2018